Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Surgery
Volume 2017 (2017), Article ID 7872535, 4 pages
Case Report

Acute “Pseudoischemic” ECG Abnormalities after Right Pneumonectomy

1Clinic for Pulmonary Diseases, Clinical Center of Serbia, Belgrade, Serbia
2Faculty of Medicine, University of Belgrade, Belgrade, Serbia
3Center for Radiology and Magnetic Resonance Imaging, Clinical Center of Serbia, Belgrade, Serbia

Correspondence should be addressed to Nada Vasic

Received 8 November 2016; Accepted 4 January 2017; Published 18 January 2017

Academic Editor: Christophoros Foroulis

Copyright © 2017 Nada Vasic et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


New onset of electrocardiographic (ECG) abnormalities can occur after lung surgery due to the changes in the position of structures and organs in the chest cavity. The most common heart rhythm disorder is atrial fibrillation. So-called “pseudoischemic” ECG changes that mimic classic ECG signs of acute myocardial ischemia are also often noticed. We report the case of a 68-year-old male, with no prior cardiovascular disease, who underwent extensive surgical resection for lung cancer. On a second postoperative day, clinical and electrocardiographic signs of acute myocardial ischemia occurred. According to clinical course, diagnostic procedures, and therapeutic response, we excluded acute coronary syndrome. We concluded that physical lesion of the pericardium, caused by extended pneumonectomy with resection of the pericardium, provoked the symptoms and ECG signs that mimic acute coronary syndrome. Our final diagnosis was postpericardiotomy syndrome after extended pneumonectomy and further treatment with nonsteroidal anti-inflammatory drugs (NSAIDs) was recommended. It is necessary to consider possibility that nature of ECG changes after extended pneumonectomy could be “pseudoischemic.”